hi there...ive joined to post about
the whole prednisone moon face thing from a personal perspective.
im now 39 and was on prednisone for about
2 years - my dosage varied dependent on need but averaged out at around 15mg a day. now that wouldnt be seen as excessive.....
i never really thought i looked any different 6 months, a year, even 18 months after starting the drug. my weight stayed under control due to excercise and strict dieting. so i though all was well, and that i wasnt succumbing to the 'moon face'.
but just as you cant see changes in a close relative or friends appearance when you see them on a daily basis - only when you look at old/new photos - this works in the same sinister way.
fortunately i was able to wean myself completely off pred last summer. now the bad bit. i took a snap of myself in december to test out a new cameraphone i had...and found an old photo from a year earlier, in exactly the same type of shot - when i was in the middle of my 'moderate' pred dosage. i was shocked. the differences...oh i nearly cried...i hadnt noticed the horrible fat deposits around my eyes that almost reduced them to slit when i smiled, the swelling and bloating of my chin, the loss of jawline definition, and a whole yellowing of my skin
i have a naturally long face, but even this took on a different look.
it looks like ive had plastic surgery in my new pic, it looks so much like a facelift with my features back to normal, the fat out of my face and skin tone losing the jaundiced look. not saying im anything special to look at, but 10x better without the pred-effects, and hopefully the pics clearly highlight the physical changes that this drug induced.
so just to advise people that you may not notice whats happening to you - maybe your friends or family wont as they see you on a daily basis - but be careful....you can see for yourself what i mean - with the pred photo 1st then my recent pred-free one.
after 18 months on average of 15mg day of pred
4 months after stopping pred entirely
at least the ending is happy, and i hope everyone concerned about
possible effects can see from my ghastly photo the sort of changes that it can cause to you - and that it goes away then dose is removed.
Post Edited (happyman) : 1/14/2010 3:39:33 PM (GMT-7)